CSN Login
Members Online: 4

Burning sensation in lower stomach/colon area after chemo.

CessnaFlyer's picture
CessnaFlyer
Posts: 97
Joined: Aug 2009

I’ve been trying to find an answer to this for months, but after discussing it with my Oncologist and Gastrotoligist I still don't know what is causing this. The day after I have my once a week chemotherapy I develop a burning pain in the lower stomach/colon area right above the groin. The pain intensifies if I’m sitting or standing, and goes away if I’m laying down. Thus, I have spent from two to five days in bed at a time because of this. One doctor suggested Irritable Bowl Syndrome. Anoter suggested Diverticulitis, or chemo induced colitis. Yet, neither doctor knows what it is, and both have perscripted antibiotics, which help only a little. Have any of you had the same type of thing, and if so were you able to cure it, and how?

bett1boop
Posts: 1
Joined: Jun 2011

My mother has rectal burning and it's been 7 months since chemo. She had a lot of diarrhea. Does yours still burn? If so, what did you do to cure it? Did you find anything that helped? Did they put name to it? Please let me know. Thank you.

smokeyjoe
Posts: 1428
Joined: Feb 2011

I got a weird sensation in my stomach during chemo. infusion, not aferwards, can't describe it, kinda burning, churning....anyhow, twice I got atropine infusion with my chemo. and it took care of that, plus the drippy nose issue. I didn't get it last infusion, didn't get the stomach issue either, but just the drippy nose, and kinda felt nausia for the first time which they just gave me some pill for and it went away. But, maybe you could ask the onc. nurse to try the atropine and see if this resolves it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network